Alabama, 2005

Heat in Alabama, January 2, 2005

January 2, 2005 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 2, 11:50 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jan 2, 11:50 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CST SUN JAN 2 2005

.UPDATE...
CURRENT FORECAST LOOKS CLOSE THIS MORNING. MID AND HIGH CLOUDINESS
ACROSS NORTHERN ALABAMA HAS HOLES AND PARTLY SUNNY WORDING LOOKS
BEST HERE. MUCH LESS MID AND HIGH CLOUDS SOUTH...BUT A FEW CUMULUS
SHOULD DEVELOP. PARTLY CLOUDY SOUTH. TEMPERATURES WILL CONTINUE
VERY MILD ACROSS THE ENTIRE FORECAST AREA. INCREASED HIGHS SOUTH
DUE TO MORE SUN AND IF THESE TEMPS VERIFY...BHM AND MGM WOULD
BREAK OR TIE RECORD HIGHS. RAIN AREA NORTHWEST HAS BEEN CUT DOWN
EVEN MORE. SHORT WAVE TROUGH RIDING THROUGH THE SOUTHWEST FLOW ALOFT
KICKED OFF A FEW SHOWERS AND SPRINKLES THIS MORNING...BUT FOCUSING
MECHANISM HAS EXITED STAGE RIGHT AND HAVE CUT BACK TO ONLY
SLIGHT CHANCE NORTHWEST. SEVERAL SHORT WAVE TROUGHS PASS OVER
THE REGION THE NEXT FEW DAYS AND SMALL RAIN CHANCES WILL REMAIN
IN THE FAR NORTHERN AND WESTERN ZONES. ALL ELSE LOOKS GOOD.&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

75/LINHARES
Hazardous weather outlook, Jan 2, 12:50 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CST SUN JAN 2 2005

ALZ011>015-017>050-031330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1250 PM CST SUN JAN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).

NO HAZARDOUS WEATHER IS EXPECTED.

...SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Jefferson

When
January 2, 1:58 PM CST
Where
Jefferson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

The afternoon high temperature measured at the Birmingham International Airport was 74 degrees. This afternoon reading established a new record high for this date. The previous record high was 72 degrees set in 2000.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434677.